Kansas, 2006

Hail in Kansas, August 7, 2006

August 7, 2006 · NWS DDC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 7, 2:08 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 7, 2:08 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
308 PM CDT MON AUG 7 2006

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGE WILL BE POPS TONIGHT WITH FRONTAL
BOUNDARY IN THE AREA.

TOWERING CUMULUS HAVE DEVELOPED FAIRLY RAPIDLY THIS AFTERNOON FROM
NEAR DODGE CITY WEST TO THE COLORADO BORDER IN A WEAKLY CAPPED
ENVIRONMENT. SURFACE FRONT HAS LIFTED NORTH A LITTLE AND STRETCHES
FROM NEAR TRIBUNE TO JETMORE TO JUST NORTH OF GREAT BEND AS OF
THIS WRITING. THE WRF BREAKS OUT THE MORE WIDESPREAD ACTIVITY ALONG
AND NORTH OF THE FRONT...ESPECIALLY AROUND 00Z WHEN THE LLJ STARTS
TO KICK IN. A BIG RAIN EVENT LOOKS TO BE IN STORE FOR FAR NORTHERN
KS/SOUTHERN NEBRASKA TONIGHT NORTH OF THE FRONT WITH THE LOW LEVEL
WAA COMBINING WITH A WEAK WAVE OVER NORTHEAST CO MOVES EAST ACROSS
THAT AREA OVERNIGHT. AS FOR POPS IN MY CWA WILL HAVE A GRADIENT
FROM NORTH TO SOUTH WITH 50S IN THE NORTH AND 20S IN THE
SOUTHEAST...KEEPING THE IDEA OF THE PREVIOUS FCST IN TACT. CHANCE
OF SEVERE WILL BE HIGHEST IN THE NORTH WHERE THE BETTER MOISTURE
IS. STORMS WILL STILL BE PULSE IN NATURE WITH LITTLE FLOW ALOFT TO
KEEP THEM ORGANIZED.

THE WRF/GFS KEEP A RESIDUAL BOUNDARY OVER MY NORTHERN
ZONES...POSSIBLY OUTFLOW FROM PREVIOUS NIGHTS CONVECTION. WE WILL
BE DRIER IN THE MID LEVELS AND THE CAP WILL BE STRONGER TOMORROW
SO WILL KEEP POPS ALONG THE BOUNDARY BUT WILL ONLY GO WITH A
SLGT CHC.

WILL KEEP THE DRY FORECAST WE HAD GOING FOR WEDNESDAY WITH UPPER
RIDGING SETTING IN OVER THE SOUTH CENTRAL PLAINS.

FOR TEMPS HIGHS AROUND OR ABOVE 100 DEGREES LOOK REASONABLE WITH
THE HOTTER DAY BEING WEDNESDAY BASED ON PROGGED 850MB TEMPS. THE
WRF SUGGESTS IT COULD BE AS HIGH AS 105 BUT HAVE SETTLED WITH THE
MORE CONSERVATIVE GFS/UKMET.

DAYS 3-7...

FORECAST CHALLENGES FOR THIS EXTENDED PERIOD ARE TIMING OF NORTHERN
BRANCH SHORTWAVE TROUGHS AND ATTENDANT COOL FRONTS WITH THUNDER.
MODELS IN GOOD AGREEMENT WITH A SHORTWAVE AND COOL FRONT ON THURSDAY
SO HAVE UPPED POPS SLIGHTLY AND BROUGHT THEM SOUTH. THEN GOOD
CONTINUITY IN EC AND GFS WITH ANOTHER MORE POTENT WAVE SUNDAY SO
WENT AHEAD AND INSERTED 30 POP ON SUNDAY INTO SUNDAY NIGHT. ALSO
COULD BE A LITTLE COOLER IN DAYTIME HIGHS FROM WHAT WAS GOING SO
TRENDED DOWNWARD A FEW NOTCHES IN TEMPS WITH COOLER 850MB TEMPS
FORECAST AND SOUTHEAST SURFACE FLOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  99  72 102 /  30  10  10   0
GCK  69  99  71 100 /  30  20  20  10
EHA  66  98  68  98 /  30  20  20   0
LBL  69  99  71  99 /  20  10  10   0
HYS  71  97  72 101 /  50  20  20  10
P28  74 100  75 103 /  20  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/06
LACY/KRUSE
Hazardous weather outlook, Aug 7, 3:19 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
419 AM CDT MON AUG 7 2006

KSZ030-031-043>046-061>065-080930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
419 AM CDT MON AUG 7 2006 /319 AM MDT MON AUG 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON
HEAT TODAY. ALTHOUGH THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS
VERY LOW...THERE MAY BE AN ISOLATED OCCURRENCE WHERE A STORM COULD
PRODUCE 50 TO 60 MPH WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE AN
ISSUE IN STRONGER STORMS BUT FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ066-074>081-084>090-080930-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
419 AM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Dodge City radar (KDDC), 132 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Trego

When
August 7, 5:05 PM CST
Where
Trego County, 5 mi S of Wakeeney
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.950, -99.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528536.